Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Tallahassee, FL

July 28, 2021Franklin County, Florida

NWS Tallahassee, FL issued this special weather statement at Jul 28, 2021, 2:02 PM EDT for Franklin County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2021, 2:02 PM EDT (18:02 UTC)
Expired
Jul 28, 2021, 2:45 PM EDT
In force
43 min
Issued by
NWS Tallahassee, FL

County Franklin County, FL

The radar

The Tallahassee radar (KTLH), 80 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.0 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2021-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2021-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
679 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
861 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

757 
WWUS82 KTAE 281802
SPSTAE

Special Weather Statement
National Weather Service Tallahassee FL
202 PM EDT Wed Jul 28 2021
 
FLZ014-015-026-115-281845-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
202 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...SOUTHWESTERN
LIBERTY AND FRANKLIN COUNTIES UNTIL 245 PM EDT/145 PM CDT/...

At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles north of Eastpoint, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach, Buck
Siding, Royal Bluff, High Bluff, Yent Place, Beverly, Green Point,
Sumatra, Howard Creek, Willis Landing, Lanark Village, Creels, Hays
Place, Fort Gadsden and Dalkeith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3006 8518 3014 8502 2987 8456 2967 8498
TIME...MOT...LOC 1801Z 296DEG 10KT 2997 8494 

$$

72-BUNKER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:25 PM EDT, 37 minutes earlier.

Area forecast discussion, Jul 28, 1:25 PM EDT, 37 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
125 PM EDT Wed Jul 28 2021

.AVIATION...
[Through 18Z Thursday]

VFR conditions are expected to prevail throughout the remainder of
the day; however, widespread showers and thunderstorms are
expected to develop/expand in coverage across the region. If these
showers and thunderstorms move over a terminal, MVFR to LIFR
conditions will be possible. Through the early morning hours,
slightly lower CIGs and VSBYS will be possible at ABY and VLD;
however, they should quickly recover to VFR conditions through the
mid morning hours. VFR conditions are expected at all other
terminals through the overnight and morning hours.

&&

.PREV DISCUSSION [1020 AM EDT]...

.NEAR TERM [Through Tonight]...

Another active day is expected today with a similar scenario to
yesterday, just shifted southward slightly. Weak vort maxima remain
embedded in a tropical environment characterized by precipitable
water values over 2 inches in a light northwest steering flow. The
favored areas for the heaviest convection this afternoon are
expected to be across the Florida panhandle and big bend and
adjacent sections of southwest Georgia. In these areas, the
afternoon seabreeze trying to push inland against the prevailing
light northwest flow will lead to enhanced convergence and be a
focus for storm development. The light steering flow and high
precipitable water values are expected to contribute to another day
of pockets of heavy rain and localized flooding. High temperatures
will generally range from the upper 80s to mid 90s with peak
afternoon heat index values in the 102-107 range. Overnight lows
will be quite muggy in the mid 70s, except upper 70s along the
coast.

.SHORT TERM [Thursday Through Friday]...

The axis of a strong upper ridge noses into our area from the
northwest to begin the short-term; prompting a return to typical
summertime convection (PoPs up to around 50%), while also setting
the stage for hazardous heat conditions. The combination of high
temperatures (in the 90s) and relative humidity is forecast to push
heat indices into advisory levels (108-112 degrees) across much of
the region on Thursday. Inland shower and thunderstorm activity
diminishes after sunset, followed by maritime convective development
overnight. Low temperatures are expected to be in the mid 70s.

Below-average rain chances (generally less than 30%) are on tap for
Friday, as the ridge axis further penetrates our area. As a result,
high temperatures should sore to the upper 90s away from the coast.
It would not be surprising if some isolated spots reach the century
mark (e.g., MOS guidance suggests so for Tallahassee). Widespread
heat indices in the low 110s arrive in the afternoon, with some
locations possibly reaching our Excessive Heat criteria (>=113
degrees)! Heat safety tips and resources can be found in the
following link: www.weather.gov/safety/heat.

.LONG TERM [Friday Night Through Wednesday]...

The dangerous heat continues through the weekend, with borderline
excessive heat/high-end advisory conditions on Saturday areawide,
followed by a slight decrease in coverage and magnitude on Sunday.
Forecast high temperatures remain in the upper 90s away from the
coast during that timeframe (lows mostly in the upper 70s). A broad
upper trough then swings down across the eastern US and causes the
heat-inducing ridge to retreat westward. This synoptic shift will
effectively knock apparent temperatures below advisory levels. The
tradeoff is a notable increase in rain chances through the remainder
of the period as there should be ample upper support and lift from
an attendant frontal boundary within a moist/unstable airmass. Some
storms may be strong to marginally severe, capable of producing
heavy rain, gusty/strong winds, and frequent lightning. The expected
uptick in precipitation and cloud cover likely keeps high
temperatures from exceeding 90 degrees on Monday and Tuesday, while
we see low temperatures in the 70s.

.MARINE...

Light west to southwest winds persist over the next few days, but
increase to around 15 knots this weekend. Favorable boating
conditions prevail outside of thunderstorms, but cautionary levels
are possible on Sunday.

.FIRE WEATHER...

There are minimal fire weather concerns expected for the next
several days.

.HYDROLOGY...

One more day of scattered to numerous showers and thunderstorms are
expected across the area within a moist airmass and weak steering
flow. These factors are ideal for slow-moving and effective rain-
making convection, thus posing a renewed threat of localized flash
and/or nuisance flooding. The targets of opportunity appear to be in
the FL Panhandle/Big Bend and adjacent southwest GA. A Marginal Risk
(level 1/5) for excessive rainfall is in place for those locations
in the Day 1 Outlook by WPC (valid 12Z Wednesday). A temporary
return to typical summertime (or even below-average) rain chances is
on tap beginning on Thursday before widespread precipitation appears
poised to affect us early next week. As far as rivers are concerned,
several remain in action stage in the Ochlockonee and Suwannee
basins, but are mostly cresting or falling. The exceptions are Rock
Bluff, Wilcox, and Manatee Springs, which are forecast to rise over
the next few days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   75  94  74  98  78 /  30  40  10  20  10
Panama City   77  91  77  93  81 /  20  50  10  20  10
Dothan        74  94  74  97  77 /  30  10   0  20   0
Albany        75  96  76  99  79 /  30   0   0  20   0
Valdosta      74  95  74  98  77 /  30  20  10  20   0
Cross City    75  91  75  93  78 /  30  30  20  30  20
Apalachicola  77  91  77  92  81 /  30  50  20  20  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...DVD
SHORT TERM...IG3
LONG TERM...IG3
AVIATION...Bunker
MARINE...IG3
FIRE WEATHER...DVD
HYDROLOGY...IG3

In the hours before

Special weather statement, Jul 28, 1:43 PM EDT, 19 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
143 PM EDT Wed Jul 28 2021

FLZ028-029-034-128-134-281845-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
Lafayette FL-
143 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR LAFAYETTE...DIXIE AND
SOUTHEASTERN TAYLOR COUNTIES UNTIL 245 PM EDT...

At 143 PM EDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Mayo, moving southeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Mayo, Cross City, Steinhatchee, Suwannee, Tennille, Shamrock, Clara,
Cross City Airport, Shired Island, Old Town, Jonesboro, Grady, Hatch
Bend, Salem, San Pedro Junction, Cooks Hammock, Guaranto Springs,
Carbur, Jena and Alton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2976 8295 2970 8294 2961 8297 2958 8295
      2959 8294 2954 8298 2947 8298 2937 8307
      2935 8306 2930 8316 2985 8356 3002 8351
      3015 8323 3010 8321 3010 8312 3008 8307
      2996 8293 2989 8292 2988 8288
TIME...MOT...LOC 1743Z 312DEG 16KT 2985 8319

72-BUNKER
Special weather statement, Jul 28, 1:45 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
145 PM EDT Wed Jul 28 2021

FLZ015-026-115-127-281830-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Coastal Franklin FL-
145 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAKULLA...SOUTH
CENTRAL LIBERTY AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 230 PM
EDT...

At 145 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Carrabelle, moving southeast at 15 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carrabelle, Carrabelle Beach, Alligator Point, Morgan Place, Saint
Teresa, Turkey Point, Mcintyre, Yent Place and Lanark Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3000 8489 3007 8479 2999 8452 2998 8452
      2999 8451 2992 8429 2982 8444 2981 8449
      2977 8452 2972 8459 2969 8465
TIME...MOT...LOC 1745Z 293DEG 15KT 2994 8459

72-BUNKER
Special weather statement, Jul 28, 2:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
202 PM EDT Wed Jul 28 2021

FLZ014-015-026-115-281845-
Inland Franklin FL-Liberty FL-Inland Gulf FL-Coastal Franklin FL-
202 PM EDT Wed Jul 28 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GULF...SOUTHWESTERN
LIBERTY AND FRANKLIN COUNTIES UNTIL 245 PM EDT/145 PM CDT/...

At 201 PM EDT/101 PM CDT/, Doppler radar was tracking a strong
thunderstorm 15 miles north of Eastpoint, moving southeast at 10 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, Franklin, Carrabelle Beach, Buck
Siding, Royal Bluff, High Bluff, Yent Place, Beverly, Green Point,
Sumatra, Howard Creek, Willis Landing, Lanark Village, Creels, Hays
Place, Fort Gadsden and Dalkeith.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3006 8518 3014 8502 2987 8456 2967 8498
TIME...MOT...LOC 1801Z 296DEG 10KT 2997 8494

72-BUNKER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 5:07 AM EDTSpecial Marine WarningTAE72 min
Jul 28, 1:40 PM EDTSpecial Marine WarningTAE65 min
Jul 28, 1:43 PM EDTSpecial Weather StatementTAEDixie, Lafayette62 min
Jul 28, 1:45 PM EDTSpecial Weather StatementTAEFranklin45 min
Jul 28, 2:26 PM EDTSpecial Weather StatementTAECalhoun64 min
Jul 28, 2:34 PM EDTHeat AdvisoryTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more28 hr
Jul 28, 2:37 PM EDTSpecial Marine WarningTAE55 min
Jul 28, 2:58 PM EDTSpecial Weather StatementTAEWashington62 min
Jul 28, 3:31 PM EDTSpecial Weather StatementTAEBay59 min
Jul 28, 4:50 PM EDTSpecial Weather StatementTAEWalton40 min
Jul 28, 5:07 PM EDTSevere Thunderstorm WarningTAEHolmes, Walton16 min
Jul 28, 6:51 PM EDTAreal Flood AdvisoryTAELeon114 min
Jul 28, 7:56 PM EDTSevere Thunderstorm WarningTAEJefferson, Madison34 min
Jul 27, 8:29 PM EDTSpecial Weather StatementTAELowndes46 min
Jul 27, 8:45 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes30 min
Jul 28, 5:34 PM EDTSpecial Weather StatementTAEBen Hill, Irwin41 min
Jul 28, 6:14 PM EDTSpecial Weather StatementTAEBerrien, Cook, Irwin, Tift, Turner46 min
Jul 28, 6:21 PM EDTAreal Flood AdvisoryTAEThomas114 min
Jul 28, 6:30 PM EDTSevere Thunderstorm WarningTAEBerrien, Cook, Lanier30 min
Jul 28, 6:40 PM EDTSpecial Weather StatementTAEBerrien, Colquitt, Cook, Irwin, Tift, Turner50 min
Jul 28, 7:00 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Cook, Lanier, Lowndes45 min
Jul 28, 7:22 PM EDTSevere Thunderstorm WarningTAEBerrien, Brooks, Colquitt, Cook, Thomas, Tift and 1 more38 min
Jul 28, 7:44 PM EDTSpecial Weather StatementTAEBaker, Early, Miller46 min
Jul 28, 5:45 PM EDTSpecial Weather StatementTAEHouston45 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.